Topamax- face tingling

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

2-4me
New Member


Date Joined Nov 2010
Total Posts : 6
   Posted 2/28/2011 9:58 AM (GMT -6)   

Hello!

I have been on 75mg of Topamax for months now. The past 2 months have been pretty bad with the tingling sensation in my face/upper scalp. It is honestly driving me crazy! Has anyone had this side effect? Is there ANYTHING I can do to make it stop???  I am still getting headaches to the point I just need to fall asleep and pray they go away. I also found out I have crazy high blood pressure. So my family dr just put me on medication for that...... UGH I’m 29yrs old!!! shakehead


EvilFluorescents
Regular Member


Date Joined Jan 2011
Total Posts : 224
   Posted 2/28/2011 1:36 PM (GMT -6)   
Hi 2-4,

I'm tapering up on this drug right now. I've heard others recommend a combination of zinc and selenium.

Are you drinking plenty of water? At the very minimum you should be drinking 64 oz of water per day (more is definitely better). It helps to minimize the risk of developing kidney stones. I've also read that it helps with some of the other side effects.

There's some literature out there to suggest that the drug lowers your vitamin B12 levels. You can try taking (sublingual) B12. I've heard the methylated form of B12 is more bioavailable (look at iherh.com, amazon or your local health food store).

I would give each of these a trial of at least a couple of weeks before deciding it won't work.

Best of luck!

2-4me
New Member


Date Joined Nov 2010
Total Posts : 6
   Posted 2/28/2011 1:55 PM (GMT -6)   
TY Evil!
I LOVE water and that's all I really drink. I was takin b12 at first to "help" w/ migrains. It just made me pee neon yellow LOL. I'll give that a try again tho!

EvilFluorescents
Regular Member


Date Joined Jan 2011
Total Posts : 224
   Posted 2/28/2011 11:37 PM (GMT -6)   
Good luck! I would be interested to hear if it works for you.

That's interesting that you have used it in the past to help with the migraines. I know many people use B2 (and multi-B) as preventatives, but I've never heard of using straight B12. Were you B12 deficient?

What did the FM doc put you on for your high BP. Some beta blockers, eg propranolol (inderol), are first line treatments for migraine. You may very well find this knocks out two birds (high BP and migraine) with one stone.

2-4me
New Member


Date Joined Nov 2010
Total Posts : 6
   Posted 3/1/2011 12:30 AM (GMT -6)   
Shoot! It was B2 I was taking be4. I always mess them up.

Dr started me on Lisinopril 20mg. Right now I have so much anxiety from everything my body is just out of wack. I have no clue what's causing what! I can't wait for my follow up appt tomorrow!

EvilFluorescents
Regular Member


Date Joined Jan 2011
Total Posts : 224
   Posted 3/2/2011 11:26 PM (GMT -6)   
I hope the appointment went well!

2-4me
New Member


Date Joined Nov 2010
Total Posts : 6
   Posted 3/2/2011 11:45 PM (GMT -6)   
TY!! It did go pretty well. BP dropped about 30 points about 130/100 now. He's keeping me at the same dose for now and I will go back in another 3 months and see how things are going.

I did ask him about the topamax tingle in my face and he said yep it does cause it. So I pretty much had it with this med and I going to stop. I cut out 25mg already and within a day I felt better! So hopefully I can wean myself off it. If I have any probs Ill just call the Nero.... I just not taking Topamax anymore

EvilFluorescents
Regular Member


Date Joined Jan 2011
Total Posts : 224
   Posted 3/3/2011 12:02 AM (GMT -6)   
Fantastic! Glad to hear that the BP has dropped.

Yeah I understand... It's a frustrating med, especially if it wasn't working the migraines. In all fairness, the standard effective range is 75-100mg (can be as low as 50 and as high as 125).

Please make sure to do a slow downward taper (you really don't want to risk having a seizure). I probably wouldn't go off any more this week. I would strongly encourage you to talk to your neuro or your GP to get an appropriate taper schedule.

Best of luck! I hope you find something else that works!

Amarie4
New Member


Date Joined Jul 2014
Total Posts : 1
   Posted 7/26/2014 1:14 AM (GMT -6)   
Try potassium. My neurologist suggested that to me since I get the tingling sensation in my hands and toes. I get it in my face recently. I have to start taking more potassium again. Hopefully it helps.

gilsonal
Regular Member


Date Joined Feb 2010
Total Posts : 39
   Posted 7/29/2014 12:17 AM (GMT -6)   
One thing that you might consider is that the tingling is a result of a migraine in the part of the brain that manages sensation to your face. I was taking Topomax and initially attributed similar tingling on my nose and face to the side effects of Topomax, but after discontinuing the medication my doctor concluded that it was a sensory migraine.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 01, 2014 3:56 PM (GMT -6)
There are a total of 2,206,505 posts in 245,611 threads.
View Active Threads


Who's Online
This forum has 155446 registered members. Please welcome our newest member, NancyR500.
407 Guest(s), 17 Registered Member(s) are currently online.  Details
PeterDisAbelard., Inspiredby3, Stef17, poplargrove, Mandi Jayne, NiceCupOfTea, pink1, Discopuma, ninjakiller1, Ashbee09, treeofstars, nygrl, Poppie, plantdude, Abilene, restofmine, exhausted14


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer